MAUDE Adverse Event Report: COOK INC BAKRI TAMPONADE BALLOON CATHETER; OQY INTRAUTERINE TAMPONADE BALLOON

COOK INC BAKRI TAMPONADE BALLOON CATHETER; OQY INTRAUTERINE TAMPONADE BALLOON
Model Number G30673
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, following a cesarean delivery, a 'bakri tamponade balloon catheter' was used for treatment of postpartum hemorrhage (pph).The patient experienced an estimated blood loss of 1300 ml.The balloon was then placed into the patient and inflated with 180 ml of saline solution.The device was found to be "abnormal", and it was removed still containing the saline solution.Leaking was noted at the anterior end of the balloon catheter and balloon junction.The balloon had not come into contact with any metal tools.Estimated blood loss after device failure was 100-150 ml.The user replaced the device to complete the procedure and hemostasis was achieved.The patient did not require any blood transfusions.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
E1 - phone number: (b)(6).H3: device evaluation is anticipated but not yet begun.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as reported, following a cesarean delivery, a 'bakri tamponade balloon catheter' was used for treatment of postpartum hemorrhage (pph).The patient experienced an estimated blood loss of 1300 ml.The balloon was then placed into the patient and inflated with 180 ml of saline solution.The device was found to be "abnormal", and it was removed still containing the saline solution.Leaking was noted at the anterior end of the balloon catheter and balloon junction.The balloon had not come into contact with any metal tools.Estimated blood loss after device failure was 100-150 ml.The user replaced the device to complete the procedure and hemostasis was achieved.The patient did not require any blood transfusions.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturer¿s instructions (mi), and quality control (qc) procedures were conducted during the investigation.Functional tests and visual inspection of the returned complaint device was also conducted.One device was returned for investigation, in an open marketing carton.The balloon was inflated with water, revealing a communication leak between lumens.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no related non-conformances reported for this failure mode.A complaint history database search showed one other related complaint associated with the failure mode for the complaint device lot.Due to the individual nature of the manufacturing and inspection process for the devices in the lots, it is unlikely that these events are an indication of device issue within the entire lot.Cook also reviewed product labeling; the ifu supplied with the device states the following in consideration of the reported failure mode: how supplied "upon removal from the package, inspect the product to ensure no damage has occurred." review of the device history record, complaint history, quality control documents, and device failure analysis does not indicate that the device was manufactured out of specification and does not suggest items in the lot or similar devices in the field or in house are nonconforming.Based upon the available information, inspection of the returned device, and results of the investigation, cook has concluded that the cause for the complaint could not be established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints per the risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
BAKRI TAMPONADE BALLOON CATHETER
Common Device Name
OQY INTRAUTERINE TAMPONADE BALLOON
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22213624
Report Number1820334-2025-00716
Device Sequence Number8602093
Product Code OQY
UDI-Device Identifier10827002306735
UDI-Public(01)10827002306735(17)271203(30)1(10)16364049
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K170622
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG30673
Device Catalogue NumberJ-SOS-100500
Device Lot Number16364049
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Supplement Date Received by Manufacturer07/21/2025
Initial Report FDA Received Date06/16/2025
Supplement Report FDA Received Date08/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age29 YR
Patient SexFemale
Patient Weight67 KG